Cop overdoses on fentanyl

Bodycam Footage: Police save fellow officer from fentanyl overdose during traffic stop

Florida cop receives three doses of Narcan after overdosing on fentanyl during traffic stop. The police officer was given three doses of Narcan before being transported to a local hospital.

A Florida police officer making a traffic stop was accidentally exposed to fentanyl, triggering a potential overdose that forced other officers to administer three doses of Narcan.

“She was completely lifeless. She looks deceased in these videos,” Tavares Police Detective Courtney Sullivan told Fox 35 after reviewing bodycam video of Tavares Police Department officer Courtney Bannick, who pulled a vehicle over just after midnight Tuesday before suffering a potential overdose.

Bannick said she discovered narcotics, which police said was believed to be fentanyl, on the passenger side of the vehicle during the stop, prompting her to take the passenger into custody. The officer began having difficulty breathing shortly after, with another officer at the scene saying it appeared Bannick was drifting in and out of consciousness.

BodyCam Footage Given Below

The Tavares officer and an Astatula police officer also at the scene determined Bannick was in need of medical attention, prompting them to remove her from her vehicle and begin to administer a dose of Narcan, a drug that reverse the effects of an opioid overdose.

Dramatic bodycam footage of the incident shows Bannick laying motionless on the side of a road as other officers tend to her, eventually sitting her up as she appeared to regain consciousness.

Cop overdoses on fentanyl

Officers say Bannick was brought back and talking only to again lose consciousness and may have stopped breathing, causing the officers to administer two more doses of Narcan.

An ambulance finally arrived on the scene and took the officer to an area hospital, where she is expected to make a full recovery.

The other officers at the scene believed Bannick may have been exposed to fentanyl, which can be deadly in small doses, while she was handling dollars bills the drugs were rolled into. Although she was wearing gloves while handling the narcotics, officer say a gust of wind may have blown some of the drugs toward her and were inhaled into her system.

Ellen DJ Stephen Suicide V#deo ! HeartBreaking, He dead at just 40

Bannick told Fox 35 that she is thankful to be alive, crediting the other officers at the scene for their quick action.

“I have done this 100 times before the same way. It only takes one time and a minimal amount,” Bannick said. “I’m thankful I wasn’t alone and had immediate help.”

Sullivan agreed, saying the worst outcome was avoided.

“If the other officers weren’t there, there’s a very high chance and probability that today would be different and that we would be wearing our thin blue line – the straps that go over our badges,” Sullivan said.

The individuals that were pulled over in the car now could face felony charges in the incident.